# SDR 96ZZZX6140

- Difficulty date: December 5, 1996
- Submitted: March 26, 2000
- Operation: General aviation
- Aircraft: N18MC
- Make and model: Piper PA-31P
- Aircraft serial: 31P7300143
- Engine: Lyc TIGO541E1A
- System (JASC): 8510 · Reciprocating Engine Front Section
- Part: Gear Tooth
- Part number: 75562
- Condition: Broken
- Location: Prop Shaft
- Part time: 4,117 hours
- Stage of operation: IN
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

ENGINE SOUNDED ROUGH ON SHUT DOWN.  FOUND EXCESSIVE PLAY IN PROPELLER.  DRAINED OIL, PULLED SUCTION SCREEN, FOUND PIECE OF TOOTH IN SCREEN.  ENGINE TORN DOWN, FOUND BROKEN TEETH ON PROP SHAFT DRIVE GEAR, ALSO, DRIVE GEAR DAMAGED.  SUBMITTER SUSPECTS PREVIOUS CRACK CAUSED TOOTH TO BREAK OFF.
